Fill Out Your Profile to share more about you. Learn more...

Tomaxifen is making me feel awful AND I'm at the angry stage

Options

It took me a while to get here, I was diagnosed on 2/11 - and BMX on 3/13. Low Onco Type, so taking Tamoxifen for 5 years. I am 30 days into Tamoxifen, and it's making me feel awful. Tired, moody, LOTS of nausea and brain fog. The Tomaxifen is harder than the mastectomy recovery. In the mornings I sometimes feel like I have morning sickness.

Today I saw the nurse at my Oncologist office and said let's wait and see whats happening. Maybe the nausea will go away. In the meantime, she gave me Zofran. But I hate that there's not much they can do, and unless the nurse has had cancer, she can't even begin to imagine what it's like. I am now in the angry phase of cancer.

Age 51 and still very regular cycles if anyone is wondering.

Comments

  • monarchandthemilkweed
    monarchandthemilkweed Member Posts: 155
    Options

    give it some time. I was on tamoxifen for about a year before switching to armidex. I find armidex a little harsher. But with both drugs exercise is the best thing I found to help alleviate side effects.

    Hang in there!

  • artwish
    artwish Member Posts: 9
    Options

    It took 1year and 9 months for my body to get used to Anastrozole. Hot flashes and sweating are still an issue. Emotional swings, bowel issues, eating issues, sleeping issues and always feeling tired.

    I feel lucky to have Anastrozole rather that chemo therapy, even with all the side effects.

    Work on your diet and ask to see a specialist in diets for cancer. That helped me.

    Hang in there it will get better.

  • waves2stars
    waves2stars Member Posts: 123
    Options

    I had to take tamoxifen at night to lessen the nausea. It got better where it was only intermittent, but I still had it for about a year. If I wasn’t the driver I had to take zofran to ride in the car or if I was cooking smelly food. Still have the brain fog and fatigue. You can ask your onc about using a stimulant part time for work or other activities. I got a therapist to help me get through the first few months, but I think the issues related to breast cancer in particular could be better addressed by a therapist at your oncology center or a bc support group. The phases of grief are so real in this dx, and you are going to have to experience all of them, but you don’t have to do it alone.